Jump to content

Shanks: skin changed pigmentation from antipsychotics


shanks

Recommended Posts

I've been on Invega Sustenna for about a year (it is very similar to Risperidone, it gets turned into Risperidone by the liver), and now the skin around my mouth, nose and on my forehead is a yellowish brown color, but my cheeks and nose are pale white. It's only really noticeable when I go in sunlight (or at least the lights in my house don't show it well), but when I do go in sunlight it is obvious. Does anyone know if this pigmentation fade if I go off antipsychotics?

Link to comment
  • Moderator Emeritus

Welcome to the forum, Shanks. I moved your post here to the 'Introductions and updates' section since it's your first post telling us about yourself. Please continue to post comments about your personal journey on psychiatric drugs here by scrolling down and clicking on the "Add Reply" button.

 

I'm not at all familiar with the drug you're taking, but we do have some people on the forum who are tapering off of Risperidone who may have some ideas. I looked up Invega Sustenna and light sensitivity doesn't seem to be a side effect, so you might want to ask your doctor what's causing the skin discoloration.

 

Please tell us more about yourself and add your drug history to the signature part of your profile as soon as you have time. Here are directions for doing that:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Shanks,

 

I have skin pigmentation problems that have been attributed to autoimmune problems which may or may not have been triggered by psychotropics. I have hypopigmentation (loss of pigment) ~ either vitiligo or tinea versicolor ~ and some hyperpigmentation (dark spots). It's mostly on my cheeks/jawline and neck. It isn't yellow.

 

I'm sorry that I can't offer more information. Skin pigmentation is very difficult to diagnose. Isaw a few dermatologists before an endocrinologist told me it was endocrine related.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
  • Administrator

Welcome, Shanks.

 

See http://www.drugs.com/pro/invega-sustenna.html for FDA information about your drug.

 

Reported adverse effects include:

Skin and subcutaneous tissue disorders: drug eruption, pruritus, pruritus generalized, rash, urticaria

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

My sister has a similar problem. She has a skin pigmentation disorder which is triggered by sunlight and she has found it very distressing as it is on her face as well. Her diagnosis is melasma which, strikes me, as a condition the causes of which are not well understood, though in her case the doctor told her it was caused by taking oral contraceptives. It can be caused by allergic reactions to prescription medication.

 

i don't know what else about it except that my sister suffers from it and she is otherwise in terrific health and not yet even 30.

 

Obviously, I don't know if your issue is the same but she shares the same symptoms: http://en.wikipedia.org/wiki/Melasma

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to comment

Thanks for the responses.

 

My pigmentation doesn't look like melasma. It is lighter/more yellow, the pigmented areas have very smooth edges and there are no little spots of lighter or darker pigment anywhere.

 

Maybe it is drug eruption. Some sites also list increased skin pigmentation as a side effect for Risperidone. I guess I have to talk to doctors.

Link to comment
  • Administrator

You might want to look in PubMed http://www.ncbi.nlm.nih.gov/pubmed/ for papers about antipsychotics and skin symptoms. They do affect metabolism, which I would thing can affect the skin as well.

 

I would print out papers and show them to doctors, ask for a serious discussion.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy